Top of the page
Neuroleptic malignant syndrome is a life-threatening reaction that may occur as a result of taking certain antipsychotic medicines. The exact cause of this syndrome is not known. But it may occur when the medicine causes a malfunction in the system that regulates the body's temperature.
The first signs of neuroleptic malignant syndrome include high fever and changes in a person's heart and breathing patterns. People who take antipsychotic medicines and develop these symptoms need to be seen immediately by a doctor.
Current as of: January 31, 2020
Adam Husney MD - Family Medicine & Kathleen Romito MD - Family Medicine & Christine R. Maldonado PhD - Behavioral Health
To learn more about Healthwise, visit Healthwise.org.
© 1995-2020 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.
Make an Appointment
Pay a Bill
For Medical Professionals
Graduate Medical Education
Nursing at WellSpan
Clinical Research Programs
Who We Are
Make a Donation
Connect With Us
Non-Discrimination Statement |
Aviso Contra la Discriminación
© WellSpan Health | Disclaimer & Policies